Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Feb 24, 2007, 11:19 AM CST for Carroll County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2007, 11:19 AM CST (17:19 UTC)
- Expired
- Feb 24, 2007, 11:46 AM CST
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Carroll County, AR
The radar
The Springfield radar (KSGF), 115 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 552 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 241719 SVRTSA ARC015-241800- /O.NEW.KTSA.SV.W.0003.070224T1719Z-070224T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1119 AM CST SAT FEB 24 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST CARROLL COUNTY IN NORTHWEST ARKANSAS * UNTIL NOON CST * AT 1116 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF RUDD TO 15 MILES SOUTH OF OSAGE...MOVING NORTHEAST AT 70 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...RUDD... OSAGE...RULE AND CARROLLTON. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3617 9359 3610 9349 3615 9328 3642 9332 $$
2 follow-up statements
000 WWUS54 KTSA 241735 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1135 AM CST SAT FEB 24 2007 ARC015-241800- /O.CON.KTSA.SV.W.0003.000000T0000Z-070224T1800Z/ CARROLL AR- 1135 AM CST SAT FEB 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST FOR SOUTHEAST CARROLL COUNTY... AT 1133 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DELMAR TO CARROLLTON...MOVING NORTHEAST AT 70 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COIN AND DENVER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3624 9344 3612 9345 3615 9328 3642 9332 $$
000 WWUS54 KTSA 241746 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1147 AM CST SAT FEB 24 2007 ARC015-241757- /O.CAN.KTSA.SV.W.0003.000000T0000Z-070224T1800Z/ CARROLL AR- 1147 AM CST SAT FEB 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST CARROLL COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3624 9344 3612 9345 3615 9328 3642 9332 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 10:49 AM CST, 30 minutes earlier.
Area forecast discussion, Feb 24, 10:49 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1049 AM CST SAT FEB 24 2007
.MESOSCALE UPDATE...
A LINE SEVERE THUNDERSTORMS IS MOVING THROUGH THE
ARKANSAS RIVER VALLEY OF WEST CENTRAL ARKANSAS.
SHEAR IN THE 0 TO 1 KM LAYER IS EXTREME AND
SUPPORTIVE OF LOW-LEVEL ROTATION ALONG THE LEADING
EDGE OF THE LINE. WHILE SURFACE BASED INSTABILITY
IS LOW AND MID-LEVEL STORM-RELATIVE FLOW IS WEAK...
A BRIEF TORNADO COULD OCCUR WITH THE LINE.
WE HAVE HAD A REPORT OF TREE AND POWER LINE DAMAGE
IN LE FLORE COUNTY...BUT THE LOCATION HAS NOT
YET PINNED DOWN.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM SATURDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
WIND ADVISORY UNTIL 8 PM SATURDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...RED FLAG WARNING UNTIL 8 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
WIND ADVISORY UNTIL 8 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...08Hazardous weather outlook, Feb 24, 9:57 AM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 957 AM CST SAT FEB 24 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 956 AM CST SAT FEB 24 2007 ...SEVERE STORMS POSSIBLE IN SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS (NON THUNDERSTORM). RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WESTERN ARKANSAS. FIRE WEATHER DANGER. RISK...SIGNIFICANT...SPREADINDEX=67. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THIS AFTERNOON. AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WESTERN ARKANSAS. DISCUSSION... SHOWERS AND THUNDERSTORMS ARE CURRENTLY ONGOING IN ASSOCIATION WITH A POTENT UPPER LEVEL STORM SYSTEM APPROACHING THE REGION. LOW LEVEL MOISTURE AND INSTABILITY HAS INCREASED THIS MORNING... ESPECIALLY IN FAR SOUTHEAST OKLAHOMA. WITH VERY HIGH SHEAR AND STRONG UPPER LEVEL DYNAMICS MOVING ACROSS THE REGION... THERE IS A LIKELIHOOD FOR STRONGER STORMS TO ROTATE AND BECOME SEVERE. ALONG WITH THE POSSIBILITY OF LARGE HAIL AND STRONG STRAIGHT LINE WINDS... TORNADO DEVELOPMENT WILL ALSO BE POSSIBLE ACROSS SOUTHEAST OKLAHOMA AND PORTIONS OF NORTHWEST ARKANSAS. A DRYLINE WILL SWEEP RAPIDLY EAST ACROSS THE AREA EARLY THIS AFTERNOON ENDING THE SHOWERS AND THUNDERSTORMS FROM THE WEST. HOWEVER...COLD AIR ALOFT NEAR THE CENTER OF THE UPPER LEVEL STORM SYSTEM MAY RESULT IN THE DEVELOPMENT OF ANOTHER ROUND OF THUNDERSTORMS LATE THIS AFTERNOON...ESPECIALLY IN FAR NORTHEAST OKLAHOMA. IF STORMS DEVELOP...HAIL TO NEAR PENNY SIZE WILL BE POSSIBLE. ANY STORMS THAT DEVELOP THIS AFTERNOON WILL DISSIPATE THIS EVENING WITH THE LOSS OF HEATING. IN ADDITION... VERY STRONG WINDS WILL DEVELOP BEHIND THE DRYLINE. SOUTHWEST WINDS OF 20 TO 30 MILES AN HOUR WITH GUSTS TO OVER 40 MILES AN HOUR WILL BE COMMON BY THIS AFTERNOON. THIS WILL RESULT IN RAPID DRYING OF FINE DORMANT FUELS AND AN EXTREME FIRE DANGER THIS AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING FOR ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WINDS WILL SLOWLY DIMINISH THIS EVENING AND HUMIDITIES WILL RISE WHICH WILL LESSEN THE FIRE DANGER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ONGOING STORMS SHOULD BE MONITORED FOR LOCALIZED STRONG WIND POTENTIAL. ANY STORMS THAT DEVELOP IN NORTHEAST OKLAHOMA LATE THIS AFTERNOON SHOULD BE MONITORED FOR HAIL POTENTIAL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THE NEXT STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. STRONG SOUTHERLY WINDS AHEAD OF THE SYSTEM WEDNESDAY WILL AGAIN RESULT IN AN INCREASED FIRE DANGER. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Feb 24, 9:49 AM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
949 AM CST SAT FEB 24 2007
ARZ001-010-011-019-020-029-OKZ072-076-241630-
BENTON AR-CRAWFORD AR-FRANKLIN AR-LE FLORE OK-MADISON AR-SEBASTIAN
AR-SEQUOYAH OK-WASHINGTON AR-
949 AM CST SAT FEB 24 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 AM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
WASHINGTON...CRAWFORD...BENTON AND MADISON
IN WEST CENTRAL ARKANSAS
SEBASTIAN AND FRANKLIN
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 949 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING ALONG THE OKLAHOMA AND ARKANSAS STATE LINE FROM NEAR
SILOAM SPRINGS TO JUST WEST OF FORT SMITH TO SOUTH CENTRAL LE FLORE
COUNTY. THE LINE WAS MOVING NORTHEAST AT 30 MILES AN HOUR...WITH
INDIVIDUAL CELLS MOVING NORTHEAST AT NEARLY 60 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 6:01 PM CST | Wind Advisory | TSA | Benton, Carroll, Madison, Washington | 34 hr |
| Feb 24, 4:03 AM CST | Red Flag Warning | TSA | Benton, Carroll, Madison, Washington | 16 hr |
| Feb 24, 10:27 AM CST | Tornado Warning | TSA | Franklin, Sebastian | 63 min |
| Feb 24, 10:34 AM CST | Severe Thunderstorm Warning | TSA | Crawford | 33 min |
| Feb 24, 10:55 AM CST | Severe Thunderstorm Warning | TSA | Madison | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.